Hydrocodone - I'm taking hydrocodone 7.5 every 8 hours for severe buttock/radicular leg pain?
- 24 Mar 2016 by Lisa0557
- 24 Mar 2016
- pain, hydrocodone, dosage
It takes about 30-45 minutes to kick in, then lasts about 3 hours, so I have another 4 hours before another scheduled dose. I'm fanatical about taking them as scheduled. My PCP doesn't want to go to 4 times daily (even though when I'm not having a flare, one 20-day prescription will last me 2-3 months).
So I'm wondering if anyone has had experience with lowering the dose so it can be taken more often? I was thinking if I went to 5 mg every 6 hours, I'd get less daily dose than I'm getting right now but if I can take them more often, might be able to avoid those 4 hours of misery before the next scheduled dose. Anyone have thoughts? I'm really at my wit's end; nothing is helping except the Norco (NSAIDs do help some but I have GI issues and should not take them regularly; gabapentin helps *sometimes* but makes me so dizzy I walk into walls).
Lisa; Sorry you are having so many problems but you could try taking 1/2 of the Norco 7.5 and see how long that seems to work I know sometimes depends on how your body breaks it down on how long it works. They are really giving doctors a hard time and we are paying the price with how much pain medication you can take. But depending on you it might work and try which ever Nsaid you have had work before between doses but make sure you take it with a glass of milk or right in the middle of a meal so you are not letting it sit on an empty stomach. You really don't want to try the 5mg hydrocodone and APAP you well end up taking more apap over the day and that is not good for you. ONE other thing is to talk to the doctor about trying something like the Gabapentin and adjust the dose we all get dizzy and such when we first start it and they sometimes can raise it up at bedtime when your sleeping so it won't bother you as much as your body gets used to it. but if it continues there are other medications like it that the doctor can try.hope that helps some pain is not fun at all. But think these over and see what you want to ask the doctor about there has to be an answer of helping you out of this Chuck1957
Lisa make sure you don't change anything without the doctors okay make sure you talk with the doctor and get him to change any doses or something else you can take with it. you don't want to get the doctor mad because your messing witth your meds.Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Dec 2009 • 1 answer
Posted 27 May 2010 • 2 answers
Posted 26 Feb 2012 • 1 answer
Posted 17 Jan 2014 • 2 answers
Posted 13 May 2014 • 1 answer